# SDR CA011130006

- Difficulty date: November 24, 2001
- Submitted: February 5, 2002
- Operation: General aviation
- Make and model: Bell 407
- Aircraft time: 2,473 hours
- Engine: Allsn 250C47B
- System (JASC): 6500 · Tail Rotor Drive System
- Part: Bearing
- Part number: 407340339103
- Condition: Failed
- Location: Fan Shaft
- Component: Fan Shaft, Bell, 407040303101
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, J
- Precautionary procedure: A

## Discrepancy

(CAN) WHILE ON 5TH SCENIC TOUR OF DAY, AT 2,500 FT ASL IN QUIET MODE CRUISE, A/C SOUND & VIBRATION LEVEL SUDDENLY CHANGED FROM NORMAL TO LOUD WITH HEAVY VIBRATION FROM TAIL ROTOR DRIVE AREA.  PILOT IMMEDIATELY RETURNED A/C TO NORMAL MODE CRUISE RPM & EXITED SCENIC ROUTE. HE RETURNED DIRECTLY TO MAIN BASE AT PQ3 WITH PRECAUTIONARY LDG & SHUTDOWN WITHOUT FURTHER INCIDENT. TAIL ROTOR CONTROL AUTHORITY NEVER LOST.  AFTER ENGINE SHUTDOWN, INSPECTION REVEALED A COMPLETELY FAILED FWD FAN SHAFT BEARING WITH DISINTEGRATED BEARING CAGE.
